Drug‐Induced Blaschkitis Associated With Dipeptidyl Peptidase‐4 Inhibitor: A Case Report and Review of the Literature

View at publisher
Authors: Yasunori Suzaki, Yumi Aoyama
Cited by: 1
References: 15

Abstract

Blaschkitis is an acquired Blaschko-linear inflammatory dermatosis similar to classic lichen striatus. Although the pathomechanisms have not yet been fully elucidated, it has been reported that some cases were triggered by viral infections, vaccines, or drugs. We recently encountered a patient who developed multiple broad bands of erythematous papular plaques accompanied by vesicles along Blaschko lines on the left side of the trunk while taking sitagliptin, a dipeptidyl peptidase-4 inhibitor (DPP-4i) for type 2 diabetes mellitus. Histopathology showed necrotic keratinocytes in the epidermis accompanied by subepidermal blisters with infiltration of CD8-positive T cells and eosinophils in the upper dermis. Negative direct and indirect immunofluorescence ruled out DPP-4i-associated bullous pemphigoid. Within 1 week after withdrawal of DPP-4i, the skin lesions resolved, with no subsequent relapse. Furthermore, the distribution of the lesions along Blaschko lines is suggestive of cutaneous mosaicism and may be associated with immune-inflammatory responses induced by DPP-4i. Based on the clinical characteristics of this case, we speculate that DPP-4i activated T lymphocytes, which subsequently reacted to mosaic skin areas and induced blaschkitis. Accordingly, the diagnosis was DPP-4i-associated blaschkitis. We report this case together with a review of the relevant literature on drug-induced blaschkitis and lichen striatus.

Fields of Study & Subjects

Genetic and rare skin diseases. Skin Diseases and Diabetes Autoimmune Bullous Skin Diseases

Publication details

Journal / source
The Journal of Dermatology
Publisher
Wiley
Volume
53
Issue
7
Pages
1048–1052
Publication date
28 April 2026
Language
EN